MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX +4 NEUT 40IDX58OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX +4 NEUT 40IDX58OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1221-40-458
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 06/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the surgeon was unsure of the patients original surgery date, who performed the surgery, or where it was done.Patient was suffering from bursitis and the case was boarded as a bursectomy with possible head and liner exchange.Surgeon informed the patient that if he went into the hip capsule he would change the head and liner.Once getting into the hip, he felt the patient would benefit from getting the head and liner exchanged.A 40mm +9 head and 40x58 +4 neutral liner were removed.The surgeon opted to implant a 36x58 +4 neutral liner because he wanted to have a ceramic head as an option.Even though he was told it was off label, he felt the femoral neck was in good enough condition to receive a 36 ceramic.A trail reduction was performed with a 36mm +9.It was found to be stable, so the real head was opened and implanted.The hip was reduced and the closing process began.Doi: unknown - dor: (b)(6) 2021 (right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: a device history record (mre) review, was not possible because the required lot code was not provided.

Brand Name
ALTRX +4 NEUT 40IDX58OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12173120
Report Number1818910-2021-15254
Device Sequence Number935371
Product Code LPH
UDI-Device Identifier10603295016601
UDI-Public10603295016601
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K072963
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1221-40-458
Device Catalogue Number122140458
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11/13 S-ROM 40MM M SPEC+9; ALTRX +4 NEUT 40IDX58OD; 11/13 S-ROM 40MM M SPEC+9; ALTRX +4 NEUT 40IDX58OD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR